Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 33, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 16, 2003, 1:29 AM CST for De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2003, 1:29 AM CST (07:29 UTC)
- Expired
- Nov 16, 2003, 5:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 160734
FFWSHV
LAC031-161130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 AM CST SUN NOV 16 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
* UNTIL 530 AM CST
* AT 129 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FALLING OVER THE NORTHERN HALF OF THE
PARISH. ESTIMATES FROM RADAR...INDICATE THAT THREE TO FOUR INCHES
OF RAIN HAS FALLEN OVER THE NORTHERN HALF OF THE PARISH DURING
THE PAST TWO HOURS AND ANOTHER TWO TO THREE INCHES IS POSSIBLE.
THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND LOW FARMLAND. FLOODING WILL ALSO LIKELY OCCUR
IN THE LONGSTREET AND KEACHI AREAS AND ALONG HIGHWAY 171 BETWEEN
MANSFIELD AND STONEWALL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 530 AM CST.
LAT...LON 3211 9403 3229 9382 3228 9362 3220 9360
3211 9371 3199 9390
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 11:59 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 15, 11:59 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 PM CST SAT NOV 15 2003 .DISCUSSION... UPDATED TO ADD HEAVY RAIN BACK INTO EAST TEXAS AND NW LA ZONES WHERE NEEDED...INCLUDING LFK AND SHV. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 72 65 75 / 70 50 40 70 MLU 64 72 64 76 / 80 60 40 60 TXK 63 72 65 74 / 20 40 50 70 TYR 65 73 67 73 / 50 50 40 70 LFK 67 76 68 75 / 70 60 30 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, Nov 15, 12:00 PM CST, 13 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT NOV 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF SHOWERS ACROSS EAST TEXAS AND SOUTHWEST ARKANSAS...WILL SLOWLY PUSH SOUTHEAST THIS AFTERNOON AND TONIGHT...INTO DEEP EAST TEXAS INTO NORTH CENTRAL LOUISIANA. A FEW THUNDERSTORMS COULD OCCUR ACROSS THE REGION...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF THE AREA SUNDAY THROUGH EARLY TUESDAY...AS UPPER LEVEL DISTURBANCES AND FRONTS AFFECT THE REGION. STRONGEST STORMS ARE EXPECTED TO OCCUR MONDAY AND MONDAY NIGHT WHEN THE FRONT PASSES THROUGH THE AREA AND THE BEST INSTABILITY EXISTS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:16 AM CST | Flash Flood Warning | SHV | De Soto | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.